Hail, Baldwin
- When
- June 27, 2:15 PM CST to 2:17 PM CST
- Where
- Baldwin County, Malbis
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.650, -87.850
Public report of quarter size hail along Interstate 10 near Malbis.
A severe thunderstorm caused hail and lightning in southwest Alabama.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A severe thunderstorm caused hail and lightning in southwest Alabama.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 27, 1:45 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 245 PM CDT WED JUN 27 2007 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)...AS WAS THE CASE YESTERDAY...THIS AFTERNOONS THUNDERSTORMS WERE FIRING ALONG THE BOUNDARY OF DRY AND MOIST AIR AS SHOWN ON WATER VAPOR IMAGERY. EXPECT THESE THUNDERSTORMS TO CONTINUE TO DEVELOP ALONG THE BOUNDARY AND SLOWLY DRIFT WEST INTO SOUTHEAST MISSISSIPPI FOR THE NEXT FEW HOURS. WILL WAIT AND ADJUST EVENING POPS JUST BEFORE SENDING OUT ZONES AFTER HAVING A LOOK AT LATEST RADAR PICTURES. THUNDERSTORMS WILL HANG ON INTO THE EVENING BUT SHOULD DIMINISH BETWEEN 1000 PM AND MIDNIGHT. THIS BOUNDARY WAS ASSOCIATED WITH A COUNTERCLOCKWISE CURL OVER CENTRAL FLORIDA AS SHOWN ON WATER VAPOR IMAGERY. FOR THE REST OF TONIGHT STORMS WILL DISSIPATE AFTER MIDNIGHT WITH A FEW SHOWERS DEVELOPING OFFSHORE LATE TONIGHT. SHOULD BE LESS COVERAGE OF STORMS ON THURSDAY AND FRIDAY AS RIDING REMAINS ACROSS THE AREA BOTH AT THE SURFACE AND ALOFT. THIS RIDGE WILL SLOWLY BREAKDOWN AS THE TROUGH OVER TEXAS SLOWLY DRIFTS TO THE EAST THROUGH THE END OF THE WEEK. THERE IS ALSO A WEAK TROUGH WELL OFFSHORE THAT SLOWLY DISSIPATES FRIDAY AND FRIDAY NIGHT. STUCK PRETTY CLOSE TO GFS NUMBERS ON HIGHS AND LOWS WITH TEMPERATURES GENERALLY NEAR CLIMATE NORMALS 91/71 FOR THIS TIME OF YEAR. .LONG TERM...(SATURDAY THROUGH WEDNESDAY)...TYPICAL SUMMERTIME PATTERN CONTINUES THROUGH SUNDAY WITH DAILY SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING DURING THE HEAT OF THE DAY. THE WEAK FRONT THAT WAS MENTIONED IN THE PREVIOUS DISCUSSION HAS SLOWED DOWN SOME AND NOW APPEARS TO BE NEAR THE AREA LATE SUNDAY AND MONDAY. THIS WILL PROVIDE AN ADDITIONAL FOCUS FOR SHOWERS AND THUNDERSTORMS. STILL UNCERTAIN HOW FAR SOUTH THE FRONT WILL GET AS THE GFS SENDS IT SOUTH OF THE FORECAST AREA BY LATE MONDAY WITH A DRIER AIRMASS TUESDAY AND WEDNESDAY. HOWEVER...CONSIDERING THE TIME OF THE YEAR...THE FRONT WILL LIKELY STALL NEARBY AND WASH OUT THUS MAINTAINING THE MOIST AND UNSTABLE AIRMASS. WILL MAINTAIN AT LEAST ISOLATED POPS FOR THE FIRST HALF OF NEXT WEEK DUE TO THE UNCERTAINTY. && .MARINE...LITTLE CHANGE IN THE MARINE FORECAST AGAIN THIS PACKAGE. EASTERLY WINDS GENERALLY 10 KNOTS OR LESS IN THE BAYS AND SLIGHTLY HIGHER OVER THE GULF WATERS THROUGH THURSDAY AS THE HIGH PRESSURE RIDGE PERSIST. WINDS BECOMING SOUTH FRIDAY THEN WESTERLY SATURDAY AS RIDGE MOVES OFF TO THE EAST AND LEAVES A WEAK HIGH PRESSURE CIRCULATION TO THE SOUTH AND SOUTHWEST OF THE MARINE AREA. WAVE HEIGHTS GENERALLY 1 TO 3 FEET THROUGH THE PERIOD...EXCEPT BRIEFLY HIGHER NEAR ISOLATED THUNDERSTORMS...GENERALLY EARLY MORNING TO EARLY AFTERNOON. && .FIRE WEATHER...A MOIST AIRMASS WILL REMAIN ACROSS THE REGION THROUGH THE FORECAST PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH AFTERNOON. THIS WILL KEEP RELATIVE HUMIDITY VALUES WELL ABOVE CRITICAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 90 71 92 / 20 30 10 20 PENSACOLA 74 90 74 90 / 20 30 10 20 DESTIN 76 89 76 89 / 20 20 20 20 EVERGREEN 69 92 69 93 / 20 30 10 20 WAYNESBORO 69 90 69 91 / 20 20 10 20 CAMDEN 70 90 70 92 / 20 30 10 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 01/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT WED JUN 27 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-281200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS MORNING AND CONTINUE INTO THE LATE AFTERNOON AND EVENING. THE PRIMARY THREATS WITH SOME OF THE STRONGER THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS OF 30 TO 40 MPH AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 110 PM CDT WED JUN 27 2007 ALZ064-FLZ001>006-271915- LOWER BALDWIN-COASTAL OKALOOSA-COASTAL ESCAMBIA-INLAND OKALOOSA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...CRESTVIEW...NAVARRE AND PENSACOLA... 110 PM CDT WED JUN 27 2007 ...THUNDERSTORMS INCREASING IN COVERAGE AND INTENSITY ACROSS THE INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE... AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS EXTENDING FROM JUST NORTH OF PENSACOLA...TO NEAR BELFOREST. THESE STORMS ARE MOVING TO THE WEST AT 15 MPH. THE STRONGEST STORMS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MILTON...BAGDAD...ALLENTOWN AND PACE THROUGH 215 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THESE STORM COULD ALSO PRODUCE RAINFALL AMOUNTS NEAR TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 110 PM CDT WED JUN 27 2007 ALZ064-FLZ001>006-271915- LOWER BALDWIN-COASTAL OKALOOSA-COASTAL ESCAMBIA-INLAND OKALOOSA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...CRESTVIEW...NAVARRE AND PENSACOLA... 110 PM CDT WED JUN 27 2007 ...THUNDERSTORMS INCREASING IN COVERAGE AND INTENSITY ACROSS THE INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE... AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS EXTENDING FROM JUST NORTH OF PENSACOLA...TO NEAR BELFOREST. THESE STORMS ARE MOVING TO THE WEST AT 15 MPH. THE STRONGEST STORMS WILL AFFECT AREAS IN AND AROUND... MILTON...BAGDAD...ALLENTOWN AND PACE THROUGH 215 PM CDT. THE PRIMARY HAZARDS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS NEAR TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 213 PM CDT WED JUN 27 2007 ALZ062-064-272015- UPPER BALDWIN-LOWER BALDWIN- 213 PM CDT WED JUN 27 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN COUNTY... AT 159 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES NORTH OF SEMINOLE...AND MOVING WEST AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SUMMERDALE...ROBERTSDALE...ROSINTON...SILVERHILL...LOXLEY AND CLAY CITY THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS AT 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The Mobile radar (KMOB), 37 km away, was scanning. The volume nearest the first event began at 20:13 UTC.
1 hail, 1 lightning. Local standard time, as filed.
Public report of quarter size hail along Interstate 10 near Malbis.
A thirteen year old male was outside at his home near the Mobile Airport when lightning struck nearby. He was touching a fence when the strike knocked him to the ground. He was taken to the hospital, treated and released.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41045, 41679.